Format

Send to

Choose Destination
Curr Drug Saf. 2019;14(2):94-101. doi: 10.2174/1574886314666190215115434.

Idiosyncratic Drug-Induced Acute Liver Failure: A Challenging and Distressing Scenario.

Author information

1
Hepatology and Liver Transplant Unit, Hospital Universitario Austral, Pilar, Buenos Aires, Argentina.
2
Latin American Liver Research Educational and Awareness Network (LALREAN), Pilar, Buenos Aires, Argentina.
3
Hospital Provincial del Centenario, University of Rosario School of Medicine, Rosario, Santa Fe, Argentina.

Abstract

BACKGROUND:

Idiosyncratic Drug Induced Liver Injury (DILI) is a rare adverse event to drugs that occasionally leads to severe liver damage, being one of the leading causes of Acute Liver Failure (ALF) in developed countries. DILI is largely a diagnosis of exclusion.

DISCUSSION AND CONCLUSION:

Careful history of drug taking and ruling out other competing etiologies is mandatory given that DILI can present with an extremely variable phenotype. Several prognostic scores have been developed to promptly identify patients with potential risk of developing ALF. New biomarkers to diagnose and predict DILI evolution are under study and hopefully we will benefit from these novel tools in the near future.

KEYWORDS:

Drug-induced liver injury; Hepatotoxicity; acute liver failure; drug hepatotoxicity; hepatitis; liver transplant.

Supplemental Content

Full text links

Icon for Bentham Science Publishers Ltd.
Loading ...
Support Center